Alert archive / Michigan / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS Detroit, MI

August 2, 2006Lapeer County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this flash flood warning at Aug 2, 2006, 10:59 PM EDT for Lapeer County, Saint Clair County, Sanilac County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2006, 10:59 PM EDT (02:59 UTC)
Expired
Aug 3, 2006, 1:45 AM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Lapeer County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 64 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2006-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1974 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2006-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1974 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 030259
FFWDTX
MIC087-147-151-030545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1059 PM EDT WED AUG 2 2006

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN
  SANILAC COUNTY IN SOUTHEAST MICHIGAN
  ST. CLAIR COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 145 AM EDT

* AT 1044 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED THUNDERSTORMS PRODUCING FLASH FLOODING RAINS LOCATED
  IN A BAND ALONG THE SANILAC AND ST CLAIR COUNTY BOARDER WEST
  ACROSS THE NORTHERN HALF OF LAPEER COUNTY.  THESE STORMS WERE 
  MOVING EAST AT 35 MPH.

* SOME CITIES THESE STORM PRODUCING HEAVY RAINFALL WILL AFFECT ARE...
  COLUMBIAVILLE...NORTH BRANCH...BROWN CITY AND ROSEBUERG.

WEATHER SERVICE RADAR INDICATES THUNDERSTORMS TRAINING OVER THE SAME 
AREA HAVE PRODUCED UP TO 4 INCHES WITH RAIN CONTINUING AT LEAST 
THROUGH MIDNIGHT. EXCESSIVE RUNOFF FROM THESE STORMS WILL LIKELY 
CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND 
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE 
BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO 
FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4329 8331 4323 8344 4309 8344 4313 8266
      4328 8266

$$

DRC
3 follow-up statements
000 
WGUS73 KDTX 030353
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1154 PM EDT WED AUG 2 2006

MIC087-147-151-030545-
SANILAC MI-LAPEER MI-ST. CLAIR MI-
1144 PM EDT WED AUG 2 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM EDT FOR ST. CLAIR...
LAPEER AND SANILAC COUNTIES...

AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN FROM CLIFFORD SOUTH TO  
LUM ON EAST TO LAKE HURON.  THESE STORMS WERE MOVING EAST AT 35 MPH 
AND SHOULD MOVE OUT OF THE WARNED AREA BY 1 AM EDT.

NATIONAL WEATHER SERVICE RADAR INDICATED A WIDE BAND OF 2 TO 5 
INCHES OF RAINFALL FROM AROUND COLUMBIAVILLE IN LAPEER COUNTY EAST 
THROUGH BROWN CITY...ROSEBURG...YALE TO LAKE HURON. EXCESSIVE RUNOFF 
FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4329 8331 4323 8344 4309 8344 4313 8266
      4328 8266

$$

DRC
000 
WGUS73 KDTX 030451
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 AM EDT THU AUG 3 2006

MIC087-147-151-030545-
SANILAC MI-LAPEER MI-ST. CLAIR MI-
1245 AM EDT THU AUG 3 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 145 AM EDT FOR ST. CLAIR...
LAPEER AND SANILAC COUNTIES...

AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE THUNDERSTORMS THAT HAD PRODUCED FLASH FLOODING WEDNESDAY EVENING
HAVE MOVED TO THE EAST.  HOWEVER...SCATTERED SHOWERS AND 
THUNDERSTORMS ARE STILL POSSIBLE THE REST OF THE NIGHT.

LAPEER COUNTY DISPATCH REPORTED FLOODING OF SEVERAL INTERSECTIONS 
INCLUDING LAKE PLEASANT AND WILLIS...OREGON AND MILLVILLE AND 
BURSIDE AND SLATTERY ROADS.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4329 8331 4323 8344 4309 8344 4313 8266
      4328 8266

$$

DRC
000 
WGUS73 KDTX 030547
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
145 AM EDT THU AUG 3 2006

MIC087-147-151-030700-
SANILAC MI-LAPEER MI-ST. CLAIR MI-
145 AM EDT THU AUG 3 2006

...THE FLASH FLOOD WARNING FOR ST. CLAIR...LAPEER AND SANILAC
COUNTIES HAS EXPIRED...

THE THUNDERSTORMS RESPONSIBLE FOR THE HEAVY RAIN HAVE WEAKENED AND 
MOVED OUT OF THE AREA. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BRING LIGHTER RAIN TO 
THE AREA AT TIMES OVERNIGHT. HOWEVER...ADDITIONAL WIDESPREAD HEAVY
RAINFALL IS NOT EXPECTED.

EVEN SO...SOME MINOR FLOODING CAN STILL BE ANTICIPATED AFTER SUCH 
HEAVY RAINFALL. RADAR ESTIMATED RAINFALL OF 5 INCHES OR MORE IN THE 
AREA. IT WILL TAKE SOME TIME FOR ALL OF THIS RAINFALL TO DRAIN OFF.

DRIVE WITH CARE OVERNIGHT AS SOME LOW LYING AND POOR DRAINAGE AREAS
WILL LIKELY STILL HAVE STANDING WATER...WHICH WILL BE VERY DIFFICULT 
TO SEE IN THE DARK. NEVER CROSS A ROAD THAT IS COVERED IN WATER.

LAT...LON 4329 8331 4323 8344 4309 8344 4313 8266
      4328 8266

$$

DG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:30 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, Aug 2, 6:30 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT WED AUG 2 2006

.AVIATION...

COLD FRONT WILL REMAIN JUST NORTH OF SAGINAW BAY THIS EVENING...THEN
DROP SOUTH OVER THE MBS/FNT AREAS BY 06Z. ANTICIPATE ISOLATED
THUNDERSTORMS AHEAD OF COLD FRONT AS MID LEVEL CAP STILL IN PLACE
AND NO SYNOPTIC FORCING. AS A RESULT VFR CONDTIONS TO CONTINUE
THROUGH 06Z FOR DTW AREA...WITH AREAS OF MVFR CONDTIONS DEVELOPING
OVER THE FNT/MBS AREAS 02-06Z AS BROKEN LINE OF CONVECTION DEVELOPS
ALONG COLD FRONT AND MOVES SLOWLY SOUTH OVER THE REGION. MBS/FNT
AREAS LIKELY TO BE HARDEST HIT WITH CONVECTION AS MCS DEVELOPING
OVER CENTRAL LAKE MICHIGAN NEAR NOSE OF LOW LEVEL...TO TRACK
EASTWARD ACROSS THE REGION BY 06Z. LOSS OF DAY TIME HEATING...AND
ASSOCIATED INSTABILITY WILL RESULT IN WEAKER CONVECTION FOR DTW AREA
06-12Z...SO ANTICIPATE JUST PATCHY MVFR CONDTIONS THERE 06-12Z.
MODELS APPEAR TO BE OVER DOING LOW LEVEL MOISTURE BEHIND COLD
FRONT...SO WILL JUST MENTION MID LEVEL CLOUD BASE FOR MBS/FNT 06-12Z.
COLD FRONT TO MOVE SOUTH INTO NORTHERN OHIO VALLEY AFTER 12Z...WITH
RETURN TO VFR CONDITIONS IN DTW AREA BY 15Z...THEN BROKEN CU FIELD
WITH BASES AROUND 040 FOR THE LATE MORNING AND AFTERNOON.

&&

.SHORT TERM...

ANOTHER SCORCHER WITH MAX TEMPERATURES REACHING INTO THE MID 90S
THIS AFTERNOON OVER SOUTHEAST MICHIGAN. RELIEF IS ON THE WAY...IN
THE FORM OF A COLD FRONT. THIS SLOW MOVING FRONT IS NOW STRETCHING
FROM NORTHERN LOWER MICHIGAN SOUTHEAST TO SOUTHERN WISCONSIN. GOOD
CONVECTION IS FINALLY STARTING TO DEVELOP ALONG THE FRONT. THE
AIRMASS OVER SOUTHEAST MICHIGAN IS VERY UNSTABLE WITH 100 MB MLCAPES
BETWEEN 2500 TO 3000 J/KG. LAPS DATA NOW INDICATING NO CAP/CIN. RUC
ANALYSIS INDICATING A 70 KNOT 500 MB JET MOVING THROUGH NORTHERN
LOWER MICHIGAN. THE NORTHERN THIRD OF THE CWA SHOULD GET INTO THE
RIGHT ENTRANCE REGION OF THIS JET THIS EVENING...WHICH SHOULD LEAD
TO AT LEAST NUMEROUS ACTIVITY COUPLED WITH THE FRONTAL CONVERGENCE.
DECENT CHANCE OF SEVERE WEATHER (DAMAGING WINDS) WITH EVENTUAL SHORT
BOW LINES WITH THE STRONG DEEP LAYER UNIDIRECTIONAL FLOW. WITH THE
SLOW MOVEMENT OF THE FRONT...WILL NEED TO WORRY ABOUT SOME LOCALIZED
FLOODING IN THUNDERSTORMS WITH THIS TROPICAL AIRMASS. PW VALUES TO
RISE OVER 2 INCHES...850 MB DEW POINTS OVER 15 C...700 MB DEW POINTS
OVER 5 C.

THE PROBLEM IS FARTHER SOUTH TOWARD THE OHIO BORDER OVERNIGHT...IN
TERMS OF POPS AND SEVERE WEATHER CHANCES. MUCH OF THE INSTABILITY
WILL BE GONE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING.
NONE-THE-LESS...STORMS WERE ABLE TO PRODUCE SEVERE WEATHER THIS
MORNING OVER NORTHERN LOWER MICHIGAN WITH THE MORE ORGANIZED MCS.
WOULD NOT WANT TO RULE THIS OUT...AND WILL INCLUDE THE SOUTHERN
THIRD OF THE CWA IN THE SLIGHT CHANCE.

AS WAS THE CASE YESTERDAY...WILL LEAN TOWARD THE 12Z NAM TIMING OVER
THE GFS WITH THE FRONTAL TIMING. THE GFS HAS BEEN TOO AGGRESSIVE WITH
THIS FRONT. BASED ON THE NAM...THE FRONT DOES NOT CLEAR THE SOUTHERN
MICHIGAN BORDER UNTIL TOMORROW...WHICH SUPPORTS A MODERATE CHANCE OF
SHOWERS AND THUNDERSTORMS...ESPECIALLY TOWARD THE OHIO BORDER.
NOT EXPECTING SEVERE WEATHER DUE TO THE LIMITED INSTABILITY WITH
PLENTY OF CLOUDS AROUND. HOWEVER...THE SEVERE THREAT DOES NOT LOOK
TO BE TOO FAR OFF...AND WILL HAVE TO KEEP AN EYE ON MONROE/LENAWEE
COUNTIES TOMORROW WITH ANY SIGNIFICANT SUNSHINE.

&&

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY

THURSDAY NIGHT AND FRIDAY...

SURFACE RIDGE STRONGLY BUILDING IN AS COLD FRONT CONTINUES TO SAG
SOUTHEAST. AT 500 MB...BROAD SHORTWAVE TROUGH CLEARING THE AREA
EASTWARD THURSDAY EVENING.

GIVEN RATHER DRY AIR MASS FOR THE END OF THE WEEK...AND GENERAL LOW
TO MID LEVEL SUBSIDENCE/DESCENT AS SUGGESTED AS PER OMEGA
FIELDS...300 TO 500 MB QVECTOR DIVERGENCE...AND 305K ISENTROPIC
DESCENT...THE THURSDAY NIGHT AND FRIDAY TIME FRAME PROMISES TO BE
RATHER TRANQUIL. MORE SEASONABLY MODERATE TEMPERATURES AND
NOTICEABLY LESS HUMID CONDITIONS EXPECTED. EXCEPTION BEING CHANCE OF
LINGERING SHOWERS SOUTHERN BORDER COUNTIES THURSDAY EVENING.

BEGINNING FRIDAY NIGHT...

WEAK 500 MB RIDGE/RATHER ZONAL FLOW OVER NORTHERN STATES UNTIL EARLY
NEXT WEEK. MODEL CONSENSUS SHOWS FAIRLY VIGOROUS SHORTWAVE TROUGH
RIDING THE WESTERLIES EASTWARD FROM WESTERN CANADA TO OVER OR JUST
NORTH OF NORTHERN LAKES REGION BY SUNDAY. SUBSEQUENT TO THIS...THE
DISTURBANCE CONTINUES TO THE EAST...ALLOWING RISING AMPLIFICATION
FIRST HALF OF NEXT WEEK OF WESTERN RIDGE AND EASTERN TROUGH. AT THE
SURFACE...CONSIDERABLY BETTER THAN AVERAGE MODEL AGREEMENT NOTED.
EXPANSIVE SURFACE HIGH PRESSURE IN CONTROL AHEAD OF COLD FRONT WHICH
IS SLATED TO REACH FORECAST AREA SUNDAY NIGHT BEFORE CLEARING THE
AREA MONDAY. 00Z ECMWF...THOUGH ALSO SHOWING MONDAY FRONTAL
CLEARANCE...TENDING SLOWER DOING SO THAN GFS/DGEX AND OVERNIGHT
CANADIAN GLOBAL. FOLLOWING FRONTAL PASSAGE...GOOD MODEL CONSENSUS
SEEN DEPICTING HIGH PRESSURE THROUGH MID WEEK.

BOUNDARY LAYER TEMPERATURES EXPECTED TO RECOVER A BIT INTO THE
WEEKEND AS COMPARED TO FRIDAY...BUT NOTHING COMPARED TO TEMPERATURES
OF PAST FEW DAYS. WITH MODEST RETURN FLOW AS MID LEVEL HEIGHTS
SLIGHTLY RISE...HAVE BOOSTED SATURDAY AND SUNDAY TEMPERATURES
SLIGHTLY.

OTHERWISE...SEEING LITTLE REASON TO IMPLEMENT MUCH FORECAST CHANGE
THROUGH MID WEEK. CURRENT FORECAST OF CHANCE POPS FOR SUNDAY NIGHT
AND MONDAY BOLSTERED BY FIELDS SUCH AS 06Z DGEX INCREASED 700 MB
OMEGA ASCENT...QPF AND 1000 TO 500 MB MOISTURE FIELDS. 12Z GFS
SIMILAR FIELDS ARE LESS SUPPORTIVE OF PRECIPITATION. LOW POPS FOR
SUNDAY NIGHT/MONDAY STILL LOOK GOOD.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-
     MIZ082-MIZ083...UNTIL 8 PM WEDNESDAY.

LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...SF
LONG TERM....DWD
AVIATION.....GSS

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 2, 4:24 PM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 PM EDT WED AUG 2 2006

MIZ047>049-053>055-060>063-031000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
424 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF
I-69.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA TOWARD
8 PM. THERE IS THE POTENTIAL OF SEVERE WEATHER WITH THUNDERSTORMS...THUS
A SEVERE THUNDERSTORM WATCH (673) IS IN EFFECT UNTIL MIDNIGHT. THE
MAIN HAZARDS WILL BE DAMAGING WIND GUSTS TO 70 MPH ALONG WITH
LOCALIZED FLOODING. THUNDERSTORM MOTION WILL BE EAST-SOUTHEAST
AROUND 30 MPH. THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT...THUS
ENDING THE SEVERE THREAT AS COLD FRONT SLOWLY SINKS SOUTH THROUGH
SOUTHERN LOWER MICHIGAN.

A HEAT ADVISORY REMAINS IN THROUGH 8 PM. PLEASE SEE THE LATEST
URGENT WEATHER MESSAGE FOR DETAILS /NPWDTX/.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND
MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING.

MIZ068>070-075-076-082-083-031000-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
424 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING AS A COLD FRONT
APPROACHES THE AREA...WITH THUNDERSTORMS LIKELY AFTER MIDNIGHT
ALONG THE M-59 CORRIDOR. THERE IS A SLIGHT CHANCE OF SEVERE
WEATHER WITH THESE STORMS...WITH THE MAIN HAZARDS BEING DAMAGING
WIND GUSTS TO 60 MPH ALONG WITH LOCALIZED FLOODING. THUNDERSTORM
MOTION WILL BE EAST-SOUTHEAST AROUND 30 MPH.

A HEAT ADVISORY REMAINS IN THROUGH 8 PM. PLEASE SEE THE LATEST
URGENT WEATHER MESSAGE FOR DETAILS /NPWDTX/.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON THURSDAY AS THE
COLD FRONT FINALLY PUSHES SOUTH OF THE MICHIGAN BORDER DURING THE
DAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND
MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-031000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
424 PM EDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS ARE EXPECTED TO OVERSPREAD SAGINAW BAY AND
LAKE HURON TOWARD 8 PM. THERE IS THE POTENTIAL OF SEVERE WEATHER
WITH THUNDERSTORMS...THUS A SEVERE THUNDERSTORM WATCH (673) IS IN
EFFECT UNTIL MIDNIGHT. THE MAIN HAZARDS WILL BE DAMAGING WIND
GUSTS TO 70 MPH ALONG WITH LOCALIZED FLOODING. THUNDERSTORM MOTION
WILL BE EAST-SOUTHEAST AROUND 30 MPH. THUNDERSTORMS WILL DIMINISH
AFTER MIDNIGHT...EXCEPT TOWARD LAKE ST CLAIR AND THE MICHIGAN WATERS
OF LAKE ERIE WHERE A SLIGHT CHANCE OF SEVERE WEATHER WILL EXIST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE ON THURSDAY AS THE COLD FRONT
FINALLY PUSHES SOUTH OF THE MICHIGAN BORDER DURING THE DAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SUNDAY NIGHT AND
MONDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS OCCURRED FOR THIS EVENING.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Aug 2, 10:32 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1032 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     FLUSHING                43.06N 83.84W
08/02/2006  M64 MPH          GENESEE            MI   AMATEUR RADIO

            AMATEUR RADIO OPERATOR MEASURED WIND GUST OF 64 MPH AT
            THE INTERSECTION OF SEYMOUR AND MAIN ROADS.

1016 PM     TSTM WND DMG     BANCROFT                42.88N 84.07W
08/02/2006                   SHIAWASSEE         MI   AMATEUR RADIO

            TREE TOPS BLOWN OFF. ESTIMATED 65 MPH WIND GUSTS.

&&

SF
Local storm report, Aug 2, 10:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1047 PM EDT WED AUG 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND DMG     COHOCTAH                42.76N 83.95W
08/02/2006                   LIVINGSTON         MI   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN AND BLOCKING THE ROAD ALONG
            COHOCTAH AND OAKGROVE ROADS. WIRES WERE ALSO REPORTED
            DOWN.

1035 PM     TSTM WND GST     GRAND BLANC             42.93N 83.62W
08/02/2006  M62 MPH          GENESEE            MI   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED A WIND GUST OF 62 MPH AT THE
            INTERSECTION OF GRAND BLANC AND ELMS ROADS. DIME SIZE
            HAIL WAS ALSO REPORTED AT 1040 PM.

1042 PM     TSTM WND GST     HOLLY                   42.80N 83.62W
08/02/2006  E60 MPH          OAKLAND            MI   AMATEUR RADIO

            AMATEUR RADIO OPERATOR ESTIMATED A 60 MPH THUNDERSTORM
            WIND GUST.

&&

SF

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:15 PM EDTSpecial Marine WarningDTX45 min
Aug 2, 8:25 PM EDTSevere Thunderstorm WarningDTXLapeer65 min
Aug 2, 8:39 PM EDTSevere Thunderstorm WarningDTXMidland47 min
Aug 2, 8:44 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac76 min
Aug 2, 8:59 PM EDTSpecial Marine WarningDTX61 min
Aug 2, 9:47 PM EDTSevere Thunderstorm WarningDTXShiawassee53 min
Aug 2, 10:08 PM EDTSevere Thunderstorm WarningDTXLivingston61 min
Aug 2, 10:10 PM EDTSevere Thunderstorm WarningDTXGenesee45 min
Aug 2, 10:30 PM EDTSevere Thunderstorm WarningDTXOakland51 min
Aug 2, 10:42 PM EDTSevere Thunderstorm WarningDTXLapeer38 min
Aug 2, 11:00 PM EDTSpecial Marine WarningDTX60 min
Aug 3, 9:44 AM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw60 min
Aug 3, 10:01 AM EDTSevere Thunderstorm WarningDTXShiawassee44 min
Aug 3, 10:10 AM EDTSevere Thunderstorm WarningDTXOakland48 min

Nearby

Flash Flood Warnings in Michigan, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.